On the Growth of Solutions of Some Second-Order Linear Differential Equations
© Feng Peng and Zong-Xuan Chen. 2011
Received: 10 December 2010
Accepted: 9 February 2011
Published: 6 March 2011
1. Introduction and Results
Thus, a natural question is what conditions on and will guarantee that every solution of (1.2) has infinite order? Ozawa , Gundersen , Amemiya and Ozawa , and Langley  have studied the problem with and is complex number or polynomial. For the case that , and is transcendental entire function, Gundersen proved the following in [5, Theorem A].
has infinite order.
Theorem A states that when , (1.3) may have finite-order solutions. We go deep into the problem: what condition in when will guarantee every solution of (1.3) has infinite order? And more precise estimation for its rate of growth is a very important aspect. Chen investigated the problem and obtain the following in [8, Theorem B and Theorem C].
has infinite order.
For Theorems B and C, many authors, Wang and Lü ,Huang, Chen, and Li , and Cheng and Kang  have made some improvement. In this paper, we areconcerned with the more general problem, and obtain the following theorem that extend and improve the previous results.
2. Remarks and Lemmas for the Proof of Theorem
Lemma 2.1 (see ).
Lemma 2.2 (see ).
Suppose that are real numbers, is a polynomial with degree , that is an entire function with . Set . Then for any given , there exists a set that has the linear measure zero, such that for any , there is , such that for , we have
Using Lemma 2.2, we can prove Lemma 2.3.
Lemma 2.5 (see ).
Lemma 2.6 (see ).
Lemma 2.8 (see ).
3. Proof of Theorem 1.1
Using the same reasoning as in Case 1(ii), we can get a contradiction.
Theorem 1.1 is thus proved.
This project was supported by the National Natural Science Foundation of China (no. 10871076).
- Hayman WK: Meromorphic Functions, Oxford Mathematical Monographs. Clarendon Press, Oxford, UK; 1964:xiv+191.Google Scholar
- Yang L: Value Distribution Theory. Science Press, Beijing, China; 1993:xii+269.MATHGoogle Scholar
- Yang C-C, Yi H-X: Uniqueness Theory of Meromorphic Functions, Mathematics and Its Applications. Volume 557. Kluwer Academic Publishers Group, Dordrecht, The Netherlands; 2003:viii+569.View ArticleGoogle Scholar
- Ozawa M: On a solution of . Kodai Mathematical Journal 1980,3(2):295–309. 10.2996/kmj/1138036197MATHMathSciNetView ArticleGoogle Scholar
- Gundersen GG: On the question of whether can admit a solution of finite order. Proceedings of the Royal Society of Edinburgh A 1986,102(1–2):9–17. 10.1017/S0308210500014451MATHMathSciNetView ArticleGoogle Scholar
- Amemiya I, Ozawa M: Non-existence of finite order solutions of . Hokkaido Mathematical Journal 1981, 10: 1–17.MATHMathSciNetView ArticleGoogle Scholar
- Langley JK: On complex oscillation and a problem of Ozawa. Kodai Mathematical Journal 1986,9(3):430–439. 10.2996/kmj/1138037272MATHMathSciNetView ArticleGoogle Scholar
- Chen ZX: The growth of solutions of where the order . Science in China A 2002,45(3):290–300.MATHGoogle Scholar
- Wang J, Lü WR: The fixed points and hyper-order of solutions of second order linear differential equations with meromorphic coefficients. Acta Mathematicae Applicatae Sinica 2004,27(1):72–80.MATHMathSciNetGoogle Scholar
- Huang Z-B, Chen Z-X, Li Q: Subnormal solutions of second-order nonhomogeneous linear differential equations with periodic coefficients. Journal of Inequalities and Applications 2009, 2009: 1–12.MathSciNetGoogle Scholar
- Cheng T, Kang Y-M: The growth of the solution of a certain linear differential equation. Journal of Fudan University: Natural Science 2006,45(5):611–618.MATHMathSciNetGoogle Scholar
- Gundersen GG: Estimates for the logarithmic derivative of a meromorphic function, plus similar estimates. Journal of the London Mathematical Society 1988,37(1):88–104.MATHMathSciNetGoogle Scholar
- Hayman WK: The local growth of power series: a survey of the Wiman-Valiron method. Canadian Mathematical Bulletin 1974,17(3):317–358. 10.4153/CMB-1974-064-0MATHMathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.